Panic In Katsina As 64 Students Hospitalised After Taking Schistosomiasis Medication
At least 64 students of Government Science Secondary School, Batagarawa, in Katsina State, have reportedly been hospitalised after developing serious health complications following the administration of medication for schistosomiasis, a parasitic infection caused by worms.
According to Bush Radio Academy, the incident occurred on October 26, 2026, after several students reportedly began experiencing symptoms such as vomiting, dizziness and abdominal pain shortly after taking the medication.
Some of the affected students were said to have lost consciousness before being transported to medical facilities for emergency treatment.
The students were reportedly taken to General Amadi Rimi Specialist Hospital in Batagarawa, Katsina General Hospital and Turai Yar’Adua Hospital, where they received medical attention.
The incident has also raised concerns over allegations that some teachers physically assaulted students who complained of feeling unwell. According to the report, the teachers allegedly accused the students of pretending to be sick instead of arranging medical assistance for them.
Security analyst Zagazola Makama called on the Katsina State Government and the Ministries of Education and Health to urgently investigate the circumstances surrounding the incident.
He urged the authorities to examine the medication administered to the students, its dosage, the procedures followed during distribution and whether adequate medical supervision was provided.
Makama also called for an investigation into the allegations of physical assault against the teachers, urging the relevant authorities to take appropriate action if those accused are found responsible.
The incident has raised questions about the safety procedures and medical supervision involved in administering medication to students in schools. However, the exact cause of the reported complications has yet to be officially established.
Comments
0 comments